Heavy Rain, Suwannee
- When
- March 16, 3:53 PM EST to March 17, 3:53 PM EST
- Where
- Suwannee County, 0.91 mi SW of Live Oak
- Reported by
- COOP Observer
- Coordinates
- 30.290, -82.990
An observer measured 3.10 inches over the past 24 hours.
A heavy rainfall event affected the forecast area as a broad low pressure system and strong upper level dynamics phased across NE FL March 17-18th. The heaviest rainfall affected the Suwanee River Valley of NE FL where some streets were closed due to flooded roadways.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A heavy rainfall event affected the forecast area as a broad low pressure system and strong upper level dynamics phased across NE FL March 17-18th. The heaviest rainfall affected the Suwanee River Valley of NE FL where some streets were closed due to flooded roadways.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 12:46 PM EST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT SUN MAR 16 2014
...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING
ACROSS INTERIOR SECTIONS...
...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE IN NORTHEAST
AND NORTH CENTRAL FLORIDA MONDAY AFTERNOON...
...WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS POSSIBLE THROUGH TUESDAY...
.SHORT TERM /THROUGH TUESDAY/...
WHILE SLIGHTLY SLOW...HRRR GENERALLY DOING GOOD JOB INDICATING
SQUALL LINE THAT WILL MOVE OVER OUR WESTERN COUNTIES AFTER 2PM...
THEN WEAKEN SUBSTANTIALLY IN THE 2-4PM TIMEFRAME. HAVE INCREASED
POPS AND THUNDER POTENTIAL NRN AND WRN COUNTIES OF OUR AREA OF
RESPONSIBILITY THIS AFTERNOON. A SMALL SEVERE WEATHER THREAT FOR
OUR WESTERN COUNTIES THROUGH LATE AFTERNOON...THEN THAT THREAT
IS EXPECTED TO DIMINISH. MAIN THREAT IS FOR STRONG WINDS.
RAIN BAND SETTLES ACROSS SOUTHEAST GA AND NRN PART OF NE FL THIS
EVENING AND MUCH OF THE NIGHT. CONTINUED CURRENT CATEGORICAL POPS
FOR THIS. THERE IS POTENTIAL FOR PERSISTENT HEAVY DOWNPOURS WHERE
BAND SETS UP ACROSS NORTHEAST FL OR FAR SOUTHEAST GA LATER THIS
EVENING AND TONIGHT.
WILL AIM TO LET LAKE WIND ADVY EXPIRE AT 23Z. NUMEROUS SITES
CURRENTLY WITH GUSTS OVER 30 MPH. WIND GUSTS SHOULD SUBSIDE BY
SUNSET...BUT ANTICIPATE WINDS REMAINING UP AROUND 10 MPH TONIGHT.
DEW POINTS WILL ALSO BE ON THE RISE. EXPECTING LOW TEMPS UPR 50S
TO LOWER 60S ACROSS SE GA...60-65 RANGE ACROSS NE FL.
MONDAY/TUESDAY...A BAND OF WIDESPREAD MODERATE RAINFALL WILL
GRADUALLY SAG SOUTH ACROSS NE FLORIDA EARLY MONDAY...WITH THE
AXIS OF DEEPEST MOISTURE NUDGING SOUTH INTO NORTH-CENTRAL
FLORIDA MONDAY AFTN/NIGHT AS A MID LEVEL TROUGH DIGS ACROSS
THE CENTRAL GULF OF MEXICO AND SURFACE LOW PRESSURE ACROSS
THE EASTERN GULF. WITH SOME BULK LAYER SHEAR ACROSS NE FLORIDA
MONDAY AFTN...A FEW STRONG STORMS WILL BE POSSIBLE WITH STRONG
WIND GUSTS THE PRIMARY THREAT. AS ADDITIONAL WAVES RIDE ALONG
THE SLOW MOVING BOUNDARY...HIGH PRECIP COVERAGE WILL CONTINUE
ACROSS NE FL MONDAY NIGHT INTO TUESDAY...WITH COVERAGE DIMINISHING
SOME ACROSS SE GA MONDAY NIGHT. A LITTLE BETTER MODEL AGREEMENT
TUESDAY WITH SCATTERED/NUMEROUS ACTIVITY EARLY ON DIMINISHING
IN THE AFTN AS THE UPPER LEVEL EJECTS TO THE NE TUESDAY AFTN.
AREAL AVERAGE PRECIP TOTALS FOR THIS EVENT WILL RANGE FROM 1.50
TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. CLOUDS AND
PRECIP WILL RESULT IN DAYTIME TEMPERATURES ABOUT 5 DEGREES BELOW
NORMAL...WITH NIGHTTIME TEMPERATURES ABOUT 5 DEGREES ABOVE NORMAL.
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MOSTLY DRY CONDITIONS ARE EXPECTED WEDNESDAY INTO FRIDAY WITH
NEAR ZONAL ALOFT WHICH WILL KEEP COLDER AIR WELL NORTH OF THE
AREA. A WEAK DRY FRONT WILL PUSH SOUTH OF THE AREA WED NIGHT
TRAILED BY SHALLOW NORTHERLY FLOW THU AS SURFACE HIGH PRESSURE
BUILDS OVER LOWER MS RIVER. THE RIDGE WILL BUILD EASTWARD AND
OFFSHORE OF THE SE ATLANTIC COAST THROUGH FRI. BY LATE FRIDAY
THROUGH THE UPCOMING WEEKEND...A WEAK COASTAL TROUGH MAY
DEVELOP...THUS WILL USE SLIGHT CHANCES OF SHOWERS CLOSER TO THE
COAST. NEAR TO SLIGHTLY BELOW CLIMO TEMPS WED-FRI WILL MODERATE
TO ABOVE CLIMO VALUES BY THE WEEKEND AS ONSHORE FLOW DEVELOPS.
HIGHS WILL RANGE IN THE 70S WITH LOWS IN THE 40S TO 50S.
&&
.AVIATION...
VFR CONDITIONS SHOULD CONTINUE INTO EARLY EVENING. RAIN WILL SPREAD
IN LATER IN THE EVENING...ALONG WITH MVFR CIGS. ANTICIPATE LOW CIGS
WILL REMAIN THROUGH MUCH OF THE DAY MON. GUSTY WINDS THIS AFTERNOON
SHOULD SUBSIDE AFTER SUNSET.
&&
.MARINE...
SOUTHERLY WINDS CONTINUE TO INCREASE THIS AFTN...WITH BUOY 41008
NEARING SCA...THUS WILL RETAIN THE SCA INTO MONDAY FOR THE
OFFSHORE WATERS WITH CAUTION FOR THE NEARSHORE. AFTER A BRIEF
LULL IN THE WINDS MONDAY AFTN/EVENING AS LOW PRESSURE MOVES OVER
THE WATERS...NORTHERLY WINDS TO SCA WILL DEVELOP TUESDAY IN THE
WAKE OF A COLD FRONT. WINDS WILL DIMINISH TO NEAR/UNDER CAUTION
CRITERIA FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 59 64 50 63 / 90 80 60 60
SSI 63 63 52 59 / 100 100 80 70
JAX 62 68 55 68 / 90 100 90 70
SGJ 67 69 58 68 / 70 100 100 80
GNV 63 71 57 74 / 80 100 100 70
OCF 64 73 60 75 / 70 100 100 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ALLEN/WOLF/PETERSONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 110 PM EDT SUN MAR 16 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 110 PM EDT SUN MAR 16 2014 ...SMALL CRAFT ADVISORY OFFSHORE THROUGH MONDAY MORNING... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA THIS AFTERNOON AND TONIGHT... ...BREEZY TO WINDY CONDITIONS THIS AFTERNOON ACROSS NORTHEAST FLORIDA... ...STRONG TO ISOLATED SEVERE THUNDERSTORMS EXPECTED IN NORTHEAST AND NORTH CENTRAL FLORIDA ON MONDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. DAMAGING WINDS WILL BE THE PRIMARY THREAT. BREEZY TO WINDY CONDITIONS WILL PREVAIL ACROSS NORTHEAST FLORIDA THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOW PRESSURE MOVING TOWARDS OUR REGION WILL DEVELOP STRONG TO ISOLATED SEVERE THUNDERSTORMS OVER THE GULF OF MEXICO ON MONDAY MORNING. THIS ACTIVITY WILL PROGRESS NORTHEASTWARD ACROSS NORTHEAST AND NORTH CENTRAL FLORIDA ON MONDAY AFTERNOON AND EVENING. STRONGER ACTIVITY WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY NIGHT...AND RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED REGION-WIDE...WITH LOCALLY HIGHER TOTALS POSSIBLE. HEAVY DOWNPOURS COULD PRODUCE LOCALIZED FLOODING ON MONDAY AND MONDAY NIGHT. A SMALL CRAFT ADVISORY WILL CONTINUE OFFSHORE THROUGH NOON ON MONDAY. WINDS WILL BECOME NORTHWEST BEHIND THE PASSAGE OF A COLD FRONT BY EARLY TUESDAY...AND WINDS MAY BRIEFLY SURGE TO NEAR ADVISORY LEVELS IN THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS WHICH ARE ALREADY IN EFFECT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT SUN MAR 16 2014
GAZ132>135-149-150-162-163-161900-
APPLING-ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-WARE-
221 PM EDT SUN MAR 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHERN JEFF DAVIS...CENTRAL APPLING...ATKINSON...BACON...
NORTHWESTERN CLINCH...COFFEE AND NORTHWESTERN ECHOLS COUNTIES FOR
STRONG WINDS VALID UNTIL 300 PM EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
PRIDGEN TO 27 MILES WEST OF MAYDAY...MOVING EAST AT 45 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...BROXTON...SNIPESVILLE...WILLACOOCHEE...DOUGLAS...DENTON...W
EST GREEN...PEARSON AND NICHOLLS THROUGH 300 PM EDT. 40 TO 50 MPH
WIND GUSTS ARE OCCURRING JUST AHEAD OF...AND WITH...THE LINE OF
THUNDERSTORMS. THIS CAN BE STRONG ENOUGH TO BRING DOWN LARGE TREE
LIMBS AND EVEN POWER LINES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3152 8309 3161 8306 3167 8300 3172 8301
3179 8296 3181 8210 3143 8236 3142 8242
3136 8240 3082 8275 3082 8311 3086 8309
3088 8298 3118 8298 3119 8305 3127 8304
3133 8307 3140 8314 3147 8316
TIME...MOT...LOC 1820Z 270DEG 40KT 3173 8290 3090 8343SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT SUN MAR 16 2014
FLZ020-GAZ162-163-162015-
CLINCH-ECHOLS-HAMILTON-
336 PM EDT SUN MAR 16 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CLINCH...ECHOLS AND NORTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS
VALID UNTIL 415 PM EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF NEEDMORE...MOVING EAST
AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
NEEDMORE...FARGO AND FARGO THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3102 8260 3092 8249 3082 8249 3081 8244
3060 8246 3059 8258 3060 8269 3057 8271
3054 8303 3074 8307
TIME...MOT...LOC 1935Z 258DEG 83KT 3067 8276
SHULERThe national radar mosaic for the moment the first event began.
6 heavy rain. Local standard time, as filed.
An observer measured 3.10 inches over the past 24 hours.
An observer measured 3.37 inches of rainfall since 11 pm the previous day.
An observer south of Macclenny measured 3.28 inches of storm total rainfall.
Street flooding was reported at 1700 NW 8th Avenue.
Heavy rainfall caused a road closure at River Run Road from 39th Drive due to water coming over the roadway.
A spotter measured a 2-day rainfall of 2.95 inches about 6 miles west of Gainesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501651, 501652, 501654, 501653, 501655, 501650.